Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 31, 2021, 3:33 PM EDT for Hendry County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:33 PM EDT (19:33 UTC)
- Expired
- May 31, 2021, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS82 KMFL 311933 SPSMFL Special Weather Statement National Weather Service Miami FL 333 PM EDT Mon May 31 2021 FLZ066-070-071-312015- Inland Broward County FL-Hendry FL-Inland Collier County FL- 333 PM EDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT... * At 333 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles northwest of Big Cypress Seminole Reservation, or 20 miles south of Montura, moving southwest at 15 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hendry Correctional and Big Cypress Seminole Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8103 2627 8088 2611 8124 2642 8131 TIME...MOT...LOC 1933Z 067DEG 11KT 2635 8107 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 1:33 PM EDT, 2 hours earlier.
Area forecast discussion, May 31, 1:33 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Miami FL 133 PM EDT Mon May 31 2021 .AVIATION(18Z TAFS)... Scattered showers and thunderstorms have develop over the interior as the east and west coast sea breezes continue to push inland. Most of the activity will remain over the interior and western areas this afternoon and could affect KAPF bringing periods of MVFR or even IFR conditions at times. Overnight, showers will redevelop over the Atlantic waters as well as portions of the east coast metro areas. && .PREV DISCUSSION... (Issued 1127 AM EDT Mon May 31 2021) ..Strong to severe storms possible over portions of Southwest Florida and inland South Florida this afternoon and evening... UPDATE... Forecast is on track this morning with a mid-level trough sitting over the area. The convective focus has been over the Atlantic this morning but developing sea breezes will soon push inland shifting the convective focus back over the peninsula for the afternoon and evening hours. The easterly flow will favor the Atlantic sea breeze which should meet the arrested Gulf sea breeze somewhere over Southwest Florida later today. The 12z MFL sounding does show the colder air (-11.1 deg C or so) aloft has shifted southeast with some MDCRS aircraft soundings from RSW supporting the slight warming trend at that level also evident on the 12z TBW sounding. Hail growth zone lapse rates are in the -7 C/km neighborhood. Diurnal heating should provide a source for surface-based instability with little in the way of inhibition to stop convective development. Some localized shear around boundaries and their collisions could provide for some opportunities for slightly more organized convection. These ingredients could permit some strong to severe storms again today which could produce hail up to the size of quarter dollars and localized strong to damaging wind gusts. Cannot rule out waterspouts or funnel clouds along boundaries. Areas that see repeated rainfall could experience localized ponding and minor flooding, particularly if they experienced rainfall yesterday or are more poorly drained. Overall, the target convective initiation for this afternoon could sit over the region from the western suburbs of Palm Beach, Broward, and Miami-Dade westward to around State Road 29. The major collision between the sea breezes could occur around State Road 29 west towards the US 41 corridor. The Hazardous Weather Outlook and forecast have been refreshed to account for these observed trends. No additional updates are anticipated through midday. Have a peaceful Memorial Day! PREV DISCUSSION... (Issued 744 AM EDT Mon May 31 2021) AVIATION(12Z TAFS)... Unsettled pattern continues with Atlantic convection eventually spreading westward through the day as the sea breezes develop and push inland. Easterly flow will help focus shift westward towards APF this afternoon and evening. Morning haze/smoke from area fires should improve in the coming hours. Short-fused AMDs likely with sub-MVFR impacts possible at terminals directly impacted by convection. PREV DISCUSSION... (Issued 237 AM EDT Mon May 31 2021) SHORT TERM... Through Tuesday evening... A wet pattern has set up over the area. While the front stalled to the north, it is washing out at this point and is not as discernible. So, for Monday, the main driving factors for convection should be diurnal heating and the sea breezes. This will be aided by a 500 mb low that sits over the area for at least the next couple of days. With plenty in the area, convection should be fairly widespread again both Monday and Tuesday. As typical, some of the storms may become strong, with gusty wind the main concern. As we get more and more rainfall accumulations, urban flooding may also become more of a concern with each day. Otherwise, there is a fairly decent pressure gradient, which should increase the easterly wind over the next couple of days. This would tend to cause more convection to be in the interior and along the Gulf coast, even though it may initiate near the Atlantic metro areas. LONG TERM (Today through Monday)... Tuesday night through Thursday By Tuesday night, an amplified upper (250 hPa) trough will gradually shift just east of the FL peninsula, along with a broad, attendant 500 hPa low. Sufficient moisture advection via low-level east/southeasterly winds paired with several short-wave troughs rotating around this upper low may allow for intermittent bouts of synoptically-induced rainfall to develop across South Florida. Any thunderstorms that develop in this environment may have the potential to produce strong wind gusts and small hail, as the environment will have steepened lapse rates and cooler temperatures aloft owing to the upper level dynamics in place over the region. These threats will be most likely to materialize where a robust sea- breeze develops and enhances localized convergence. The southeasterly flow regime will generally favor morning showers/thunderstorms over the Atlantic waters/metros, with a gradual westward progression towards the interior and Gulf coast by the afternoon/evening. Friday through Sunday By late Thursday/early Friday, the aforementioned upper low becomes decoupled and gradually fills, as a building western Atlantic ridge nudges westward closer to South Florida. This will result in a subtle veering of the low-level winds towards the southeast. With modest temperature gradients between the interior and coastal regions, sea-breezes will likely be the primary triggering mechanisms. The weaker nature of winds aloft and increasing moisture indicate that the majority of thunderstorms that do develop later in the week will be the pulse-type, potentially evolving into loosely organized multi-cell clusters as they progress westward with time. Therefore the primary hazards will likely be limited to localized flooding and strong wind gusts. Modest cloud cover induced by the upper low in conjunction with an onshore flow component may allow for slightly cooler temperatures through at least the middle of the week, with a gradual warming trend of a degree or two expected towards the latter part of the week. Therefore maximum temperatures should remain in the mid 80s along the east coast and upper 80s elsewhere. MARINE... An upper level low will remain over the area for a few days. with plenty of moisture around, showers and thunderstorms will be possible over the South Florida waters for most of the week. Also, the east wind is forecast to increase somewhat and may be borderline hazardous for small craft through much of the week. While seas are forecast to generally remain below advisory levels, gusty conditions for storms may cause locally rough seas, as well as waterspouts. All craft should exercise caution in and near areas of active weather. while the risk of rip currents should be low today, increasing easterly wind should enhance the risk for the Atlantic beaches through the remainder of the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 86 75 86 / 50 60 40 60 West Kendall 75 87 73 87 / 50 60 40 60 Opa-Locka 76 86 74 87 / 50 60 40 60 Homestead 74 86 74 85 / 50 60 40 60 Fort Lauderdale 76 85 75 85 / 50 60 40 60 N Ft Lauderdale 75 85 75 85 / 50 60 40 60 Pembroke Pines 75 86 74 86 / 50 60 40 60 West Palm Beach 74 86 74 85 / 50 60 40 60 Boca Raton 75 85 74 86 / 50 60 40 60 Naples 72 89 72 89 / 30 70 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 31, 9:10 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 910 AM EDT Mon May 31 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010500- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 910 AM EDT Mon May 31 2021 ...Strong to Severe Storms Possible This Afternoon and Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Strong to severe thunderstorms are possible across the area, mainly in the afternoon and evening. The main hazards are lightning, damaging wind gusts, and hail. Waterspouts: There is a slight chance of waterspouts for all South Florida waters. Hail: Hail up to the size of a quarter dollar is possible with the strongest storms. Wind: In general, thunderstorm wind gusts of 45 to 55 mph are possible with strong storms. An isolated severe wind gust cannot be ruled out this afternoon and evening, particularly in Southwest Florida. Wind gusts of over 20 kts are possible over the South Florida waters. Flooding: There is a slight chance of localized flooding through the evening hours, if heavy rain persists over a specific area, or repeatedly affects the same areas for an extended period of time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There is a chance of thunderstorms through the work week. Some of the thunderstorms could be strong early in the week containing gusty winds, hail, and possibly cause urban flooding. The threat of rip currents will increase for the middle of the week along the east coast beaches of South Florida as the easterly winds increase. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, flooding, and hail to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Local storm report, May 31, 9:40 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
940 AM EDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM WATER SPOUT 6 ESE PERRINE 25.59N 80.23W
05/30/2021 AMZ630 FL NWS EMPLOYEE
...DELAYED REPORT...AN OFF DUTY NWS EMPLOYEE
REPORTED VIA SOCIAL MEDIA A SECONDARY
WATERSPOUT SPAWNED FROM A SHOWER IN BISCAYNE
BAY.
&&
FELLLocal storm report, May 31, 10:40 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM WILDFIRE 3 S CALOOSA 26.84N 80.26W
05/31/2021 PALM BEACH FL PARK/FOREST SRVC
PER FFS, THE AVENIR WILDFIRE IN PALM BEACH
COUNTY IS NOW 100% CONTAINED AT 585 ACRES.
&&
FELLSpecial weather statement, May 31, 12:33 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Miami FL
1233 PM EDT Mon May 31 2021
FLZ073-075-174-311730-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1233 PM EDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
WESTERN MIAMI-DADE COUNTIES UNTIL 130 PM EDT...
* At 1232 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
northwest of Royal Palm Ranger to 10 miles southeast of Mahogany
Hammock. Movement was west at 15 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with these storms.
* Locations impacted include...
The Redland, Mahogany Hammock, Everglades National Park, Flamingo
and Pa-Hay-Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2512 8107 2563 8098 2555 8057 2517 8068
2516 8066 2514 8071 2517 8073 2517 8074
2515 8072 2516 8076 2514 8078 2515 8080
2518 8081 2516 8082 2518 8084 2517 8090
2514 8090
TIME...MOT...LOC 1632Z 091DEG 14KT 2548 8067 2523 8072
RAGLocal storm report, May 31, 12:39 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM WILDFIRE 4 WNW KENDALE LAKES 25.73N 80.48W
05/31/2021 MIAMI-DADE FL LAW ENFORCEMENT
PER FHP, KROME AVE IS CURRENTLY SHUTDOWN
BETWEEN KENDALL DR. AND SW 8 ST DUE TO A
LARGE FIRE IN THE AREA. NO ESTIMATES ON
ACREAGE OR SIZE AT THIS TIME.
&&
FELLSpecial weather statement, May 31, 1:15 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Mon May 31 2021
FLZ070-071-073-311800-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
115 PM EDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 200 PM EDT...
* At 115 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles northeast of Dade-Collier
Training Airport, or 26 miles west of Miramar, moving southwest at
5 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2614 8063 2592 8048 2576 8080 2598 8096
2607 8080
TIME...MOT...LOC 1715Z 049DEG 5KT 2595 8076
CWCSpecial weather statement, May 31, 3:33 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 333 PM EDT Mon May 31 2021 FLZ066-070-071-312015- Inland Broward County FL-Hendry FL-Inland Collier County FL- 333 PM EDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT... * At 333 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles northwest of Big Cypress Seminole Reservation, or 20 miles south of Montura, moving southwest at 15 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hendry Correctional and Big Cypress Seminole Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8103 2627 8088 2611 8124 2642 8131 TIME...MOT...LOC 1933Z 067DEG 11KT 2635 8107 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:33 PM EDT | Special Weather Statement | MFL | Monroe | 57 min |
| May 31, 1:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| May 31, 3:49 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| May 31, 4:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| May 31, 4:13 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| May 31, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| May 31, 4:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 31, 4:59 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| May 31, 5:13 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.